Study Guide
ATI RN Exit September Study Guide
Original · Latest version
2026 edition
Most recent original material · Latest 2026 edition
ATI RN Exit September Study Guide
Explore ATI RN Exit September Study Guide, a completed original study PDF with its own purchase and secure delivery.
$14
Write the exact name in full of the material you're looking for.
Others requested this
Free preview · Original latest version
Sample questions from ATI RN Exit September Study Guide
This material has 18 questions with answers and rationales. Here are the first 5.
1.A nurse receives handoff for four clients. Which client should the nurse assess first?
- A.C. A client 1 day after surgery reporting incisional pain of 5 out of 10
- B.A. A client with pneumonia who is newly confused and has a respiratory rate of 32/min
- C.B. A client with chronic heart failure who has unchanged bilateral ankle edema
- D.D. A client with diabetes who requests assistance choosing lunch
Rationale: A is correct because new confusion with tachypnea suggests acute hypoxemia, sepsis, or other deterioration. B describes a chronic unchanged finding without evidence of immediate instability. C requires pain assessment and treatment but does not outrank possible respiratory or circulatory compromise. D is an appropriate teaching need that can wait until the unstable client is assessed.
2.A client receiving IV morphine is difficult to arouse and has shallow respirations at 7/min. Which action is the priority?
- A.C. Stop opioid administration, summon urgent help, support ventilation, and administer naloxone per protocol
- B.B. Give the next dose later than scheduled
- C.A. Document that the client is sleeping comfortably
- D.D. Encourage the client to drink a caffeinated beverage
Rationale: C is correct because excessive sedation and a respiratory rate of 7/min indicate dangerous opioid-associated respiratory depression. Airway and ventilation support are immediate priorities, along with reversal under protocol. A misinterprets toxicity as rest. B delays treatment of an existing emergency. D is unsafe because impaired consciousness increases aspiration risk and caffeine does not reverse opioid toxicity.
3.A client being treated for diabetic ketoacidosis has a potassium level of 2.9 mEq/L before the prescribed insulin infusion begins. What should the nurse do?
- A.A. Start insulin because the glucose is above 500 mg/dL
- B.D. Restrict all fluids until glucose normalizes
- C.C. Administer potassium by IV push
- D.B. Delay insulin, notify the prescriber, and begin prescribed potassium replacement
Rationale: B is correct because insulin shifts potassium into cells and can worsen severe hypokalemia, producing fatal dysrhythmias. Potassium must be corrected according to protocol before insulin starts. A ignores a major treatment hazard. C is never an acceptable potassium administration method. D does not address hypokalemia and generally conflicts with necessary DKA volume replacement.
4.A client develops chills, dyspnea, and back pain 10 minutes after a packed red blood cell transfusion starts. What should the nurse do first?
- A.B. Obtain a urine specimen before taking other action
- B.C. Administer the next scheduled analgesic
- C.D. Stop the transfusion
- D.A. Reduce the transfusion rate by half
Answer and rationale are in the full material.
5.Which task is appropriate for the RN to delegate to trained assistive personnel?
- A.D. Evaluate whether IV furosemide relieved pulmonary edema
- B.C. Teach a client how to self-administer insulin for the first time
- C.A. Measure and record urine output for a stable client
- D.B. Determine whether new postoperative confusion is delirium
Answer and rationale are in the full material.
+13 more questions with answers and rationales
Create a free account to save this material and start studying. Pro members get full access to every test bank.
Sign up freeLook inside
Create a free account
Save this guide, track progress and find your purchases in your dashboard.
Already have an account? Sign in
Released October 30, 2026 · Independent original practice and study material.